Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 252, NWS Shreveport, LA

December 16, 2015Bossier Parish, Caddo Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Dec 16, 2015, 11:03 AM CST for Bossier Parish, Caddo Parish, Red River Parish, Louisiana. It took effect at Dec 18, 2015, 6:00 AM CST. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Dec 16, 2015, 11:03 AM CST (17:03 UTC)
In effect from
Dec 18, 2015, 6:00 AM CST
Expired
Dec 19, 2015, 12:00 PM CST
In force
30 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Bossier Parish, LA, Caddo Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 18 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River at Shreveport (SVPL1).

Action stage
26 ft
Minor stage
30 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WGUS44 KSHV 161703
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 AM CST WED DEC 16 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC081-OKC089-TXC037-387-171513-
/O.EXT.KSHV.FL.W.0232.000000T0000Z-151217T1513Z/
/DEKT2.1.ER.151213T1552Z.151215T1400Z.151216T2113Z.NO/
1103 AM CST WED DEC 16 2015

The flood warning continues for 
  the Red River Near Dekalb.
* until Thursday morning...or until the warning is cancelled.
* AT 10:00 AM Wednesday The stage was 25.3 feet. 
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 24.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.

&&

LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516

$$

LAC015-017-081-171702-
/O.NEW.KSHV.FL.W.0252.151218T1200Z-151219T1800Z/
/SVPL1.1.ER.151218T1200Z.151218T1200Z.151219T0000Z.NO/
1103 AM CST WED DEC 16 2015

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Red River At Shreveport.
* from Friday morning to Saturday afternoon...or until the warning is
  cancelled.
* AT 10:00 AM Wednesday The stage was 28.6 feet. 
* Minor flooding is forecast. 
* Flood stage is 30.0 feet. 
* Forecast...The river is expected to rise to near flood stage Friday
  morning.

&&

LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384

$$
3 follow-up statements
680 
WGUS84 KSHV 171448
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 AM CST THU DEC 17 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC015-017-081-181448-
/O.EXT.KSHV.FL.W.0252.151218T1800Z-151219T1200Z/
/SVPL1.1.ER.151218T1800Z.151218T1800Z.151218T1800Z.NO/
848 AM CST THU DEC 17 2015

The flood warning continues for
  the Red River At Shreveport.
* from Friday afternoon to Saturday morning...or until the warning is
  cancelled.
* At  8:00 AM Thursday The stage was 29.3 feet. 
* Minor flooding is forecast.
* Flood stage is 30.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow early afternoon.
* Impact...at 30.0 feet...Russel Road will be overflowed between 
  Blanchard Highway and Interstate 220 in north Shreveport.

&&

LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384

$$

25
589 
WGUS84 KSHV 180241
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST THU DEC 17 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC015-017-081-190241-
/O.EXT.KSHV.FL.W.0252.151218T1200Z-151219T1800Z/
/SVPL1.1.ER.151218T1200Z.151218T1200Z.151219T0000Z.NO/
841 PM CST THU DEC 17 2015

...The flood warning extended until Saturday afternoon...The flood 
warning continues for
  the Red River At Shreveport.
* from Friday morning to Saturday afternoon...or until the warning is
  cancelled.
* At  8:00 PM Thursday The stage was 29.7 feet. 
* Minor flooding is forecast.
* Flood stage is 30.0 feet. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...at 30.0 feet...Russel Road will be overflowed between 
  Blanchard Highway and Interstate 220 in north Shreveport.

&&

LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384

$$

LAC013-015-017-069-081-190240-
/O.EXT.KSHV.FL.W.0254.151218T2100Z-151222T1800Z/
/CSHL1.1.ER.151218T2100Z.151219T1200Z.151222T0000Z.NO/
841 PM CST THU DEC 17 2015

The flood warning continues for
  the Red River At Coushatta.
* from Friday afternoon to Tuesday afternoon...or until the warning 
  is cancelled.
* At  8:00 PM Thursday The stage was 30.5 feet. 
* Minor flooding is forecast.
* Flood stage is 31.0 feet. 
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 31.5 feet BY Saturday morning. The river 
  will fall below flood stage by Monday evening.
* Impact...at 31.0 feet...Minor flooding occurs. Minor backwater 
  flooding occurs from the confluence or the Red River with Loggy 
  Bayou as well as up through the lower Flat River and lower Red 
  Chute Bayou in southern Bossier Parish.  Livestock and equipment 
  should be moved to higher ground.

&&

LAT...LON 3220 9342 3192 9321 3192 9330 3204 9342 3220 9350

$$

LAC043-069-081-190240-
/O.EXT.KSHV.FL.W.0255.151219T0000Z-151222T0000Z/
/GREL1.1.ER.151219T0000Z.151219T1200Z.151221T0600Z.NO/
841 PM CST THU DEC 17 2015

The flood warning continues for
  the Red River At Grand Ecore.
* from Friday evening to Monday evening...or until the warning is 
  cancelled.
* At  8:00 PM Thursday The stage was 32.1 feet. 
* Minor flooding is forecast.
* Flood stage is 33.0 feet. 
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 33.5 feet BY Saturday morning. The river will fall 
  below flood stage by early Monday morning.
* Impact...at 33.0 feet...Minor flooding of lowlands in the Red River 
  floodplain between levees take place.

&&

LAT...LON 3192 9323 3187 9309 3152 9270 3151 9274 3192 9330

$$

10
976 
WGUS84 KSHV 181442
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 AM CST FRI DEC 18 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC015-017-081-181512-
/O.CAN.KSHV.FL.W.0252.000000T0000Z-151219T1800Z/
/SVPL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 AM CST FRI DEC 18 2015

The flood warning is cancelled for
  the Red River At Shreveport.
* At  8:00 AM Friday The stage was 29.8 feet. 
* Flood stage is 30.0 feet. 
* Forecast...The river crested below flood stage at 29.8 feet.  The 
  river will begin a slow fall.
* Impact...at 30.0 feet...Russel Road will be overflowed between 
  Blanchard Highway and Interstate 220 in north Shreveport.

&&

LAT...LON 3273 9374 3220 9342 3220 9350 3273 9389 3273 9384

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 16, 9:46 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 16, 9:46 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CST WED DEC 16 2015

.DISCUSSION...
A COLD FRONT HAS MOVED INTO NORTHCENTRAL LA. AS SCATTERED
CONVECTION DIMINISHES WITH THIS FRONTAL PASSAGE...HAVE REMOVED
RAIN CHANCES FOR ALL BUT THE E-SE EDGE OF CWA...LEAVING IN ISOLD
TRW FOR THAT PORTION OF THE AREA. MID LVL CLOUDS AND NW WINDS
AROUND 10 MPH WILL ONLY ALLOW TEMPS TO RISE A FEW DEGREES FOR THE
REST OF TODAY. AFTN HIGH IN THE LOWER 60S NORTH TO UPPER 60S SOUTH
EXPECTED./VII/.

&&

.PREV DISCUSSION... /ISSUED 527 AM CST WED DEC 16 2015/

AVIATION...

COLD FRONT CURRENTLY EXTENDS FROM NEAR KELD THROUGH KSHV AND KLFK TO
CONTINUE MOVING E THROUGHOUT THIS WEDNESDAY. AHEAD OF THE FRONT...SCT
SHOWERS AND TSTMS TO CONTINUE MOVING FROM SW TO NE INTO MS AND TN
THROUGH THIS WEDNESDAY AFTERNOON. BEHIND THE FRONT...A
DRIER...COOLER...AND STABLE AIRMASS TO ADVECT INTO THE ARKLATEX
REGION WITH CONDITIONS IMPROVING TO VFR. /VIII./

PREV DISCUSSION... /ISSUED 441 AM CST WED DEC 16 2015/

DISCUSSION...
COLD FRONT CONTINUES STEADY EWD PROGRESS THROUGH THE REGION THIS
MORNING AS IT EXTENDS ALONG A LINE FROM NEAR ELD TO SHV AND OCH.
BROKEN LINE OF SHWRS AND TSTMS HELP TO HIGHLIGHT FRONTAL LOCATION
AS THEY CONTINUE TO SPREAD NEWD ACROSS MUCH OF THE ERN 2/3 OF THE
CWA...WHEREAS OUR FAR WRN LOCATIONS ARE SEEING CONVECTION WRAP UP
BEHIND FROPA. CLOUDS CONTINUE TO LAG WELL BEHIND THE FRONT SO WE
WILL NOT SEE CLEARING FOR A WHILE YET AS STRATOCU WILL LINGER FOR
MUCH OF THE DAY...EXTENDING WELL INTO THE EVENING FOR OUR ERN CWA.
OVERNIGHT LOWS BEHIND THE FRONT WILL FALL INTO THE 30S AND LOWER
40S WITH A FEW UPPER 20S POSSIBLE OVER OUR FAR NRN TIER COUNTIES.

THE REST OF WEEK LOOKS TO REMAIN DRY AND NOTICEABLY COOLER AS OUR
TEMPERATURES WILL RUN NEAR OR JUST SLIGHTLY BELOW AVERAGE WITH ALL
OF THE REGION SEEING NEAR FREEZING TO SUB-FREEZING LOWS ON BOTH
FRIDAY AND SATURDAY MORNING. A WARMING TREND WILL BEGIN LATER ON
SATURDAY AS SOUTH WINDS RETURN AND PUSH HIGHS BACK NEAR 60 DEGREES
IN THE AFTERNOON. EVEN WARMER CONDITIONS ARE EXPECTED FOR SUNDAY
AND THROUGH EARLY NEXT WEEK AS A MORE ZONAL PATTERN ALOFT SETS UP
AHEAD OF OUR NEXT COLD FRONT WHICH IS EXPECTED TO PUSH EAST OF THE
ROCKIES LATE ON SUNDAY...INCREASING OUR RAIN CHANCES THROUGH THE
END OF THE EXTENDED AS THE FRONT IS PROGGED TO STALL AND TAP INTO
ABUNDANT GULF MOISTURE THROUGH THE MIDDLE OF NEXT WEEK. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  36  57  33 /  10  10   0   0
MLU  66  39  56  33 /  20  10   0   0
DEQ  61  29  55  27 /  10  10   0   0
TXK  62  34  55  31 /  10  10   0   0
ELD  65  33  55  31 /  10  10   0   0
TYR  62  34  57  32 /  10  10   0   0
GGG  64  34  57  32 /  10  10   0   0
LFK  66  36  59  33 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Dec 16, 5:59 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 AM CST WED DEC 16 2015

ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-171200-
UNION-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
559 AM CST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AN ADVANCING COLD
FRONT...AND A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY
WINDS ALONG THE FRONT. HOWEVER...NO ORGANIZED THREAT FOR SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-171200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-
559 AM CST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Dec 16, 5:47 AM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 AM CST WED DEC 16 2015

TXZ165-161215-
ANGELINA TX-
547 AM CST WED DEC 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA COUNTY
UNTIL 615 AM CST...

AT 547 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ROCKLAND...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
ANGELINA COUNTY.

LAT...LON 3109 9443 3122 9432 3110 9415 3105 9436
TIME...MOT...LOC 1147Z 230DEG 42KT 3108 9429

VIII.
Special weather statement, Dec 16, 6:20 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CST WED DEC 16 2015

TXZ166-167-161245-
SAN AUGUSTINE TX-SABINE TX-
620 AM CST WED DEC 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE AND EAST
CENTRAL SAN AUGUSTINE COUNTIES UNTIL 645 AM CST...

AT 619 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSEVINE...OR 22 MILES NORTH OF EBENEZER...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILAM...HEMPHILL...PINELAND...ROSEVINE...BRONSON AND CHINAQUAPIN.

LAT...LON 3122 9406 3138 9416 3152 9382 3144 9374
      3135 9371
TIME...MOT...LOC 1219Z 239DEG 49KT 3135 9403

VIII.

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.